Medical questions & health advice by board certified doctors
"What are the after effects of botox treatment(puffiness, total impairment,injection marks, breakout,etc)?"
this is my first treatment, im a 34 yo female
Botox is generally very well tolerated by the vast majority of patients, which is just part of the reason that it is so incredibly popular among so many people. Botox toxin is made from the purified product of a common and serious bacteria. Because this toxin is so effective, it actually destroys the nerve attachments of cells to muscle, making the muscle completely relax until the nerve is able to reattach, which is usually about 3 months. The relaxation of the muscles is an excellent way to make the skin look softer, less wrinkled, and, generally, younger. Your doctor will go over all of the possible adverse reactions that could occur prior to the injections, although these are very rare. The worst case scenario, which has never been noted in someone who was receiving a cosmetic injection, would be if the toxin leaks into surrounding tissue and causes a widespread paralysis. This would be very serious, and could require further intervention. More common but still rare would be a local reaction such as redness. Also, the muscles adjacent to the area injected could be affected as well, which would potentially cause weakness more diffusely than you wanted. Bruising and pain are also rare complications. Please speak more with your doctor prior to having the injections.
Need more info?See an ear nose-throat-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.